MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON FLEX; STAPLE, IMPLANTABLE
Catalog Number PVE35A
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic video-assisted thoracic left lower lobectomy for lung cancer, the device was used for vessel transection.The device was used twice for pa division and the division and suturing were performed without issues.The blood vessel was taken in the jaws and fired, but at the same time, the pv was pushed outward by approximately 1¿2 mm as the staples were formed during the division of the pulmonary vein (pv).Therefore due to concerns regarding the risk of incomplete staple formation and bleeding, the jaws were opened only after ligating the proximal and distal sides with sutures.The staples had formed, but there was about 1 mm left uncut when the staple line was checked.The cartridge color was white.Additional suture was performed to complete the case.There were no adverse consequences to the patient.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4) date sent: 8/14/2026 d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: patient initials: ts gender: male pve35a was used for vessel transection during a thoracoscopic left lower lobectomy on july 21st.Two pa could be used without issues but, pv did not fix and staple formation occurred while shifting by approximately 1.5 mm toward the tip when firing on the third pulmonary vein (pv) and firing with the jaws closed.The procedure was converted from a thoracoscopic approach to an open thoracotomy and the blood vessels (central and peripheral) were ligated, and the jaw was opened.After that the operation was completed without issues.The patient was discharged on (b)(6).The doctor commented that there was a concern regarding the risk of staple malformation because pv was pushed by the knife and the staples were deployed when using pve35a during firing.There was an effect on the patient.There were adverse consequences to the patient.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please clarify if sutures were used when the pa was divided.What is the surgeon¿s experience with the pvs device? what is the compressed width and thickness of the vessel? what is the estimated compressed width of the target vessel? did the surgeon wait 15 seconds prior to firing? did the surgeon ensure that the complete width of the compressed vessel was proximal to the cut line on the device? did the surgeon confirm that no extraneous tissue was distal to the cut line within the jaws? were any surgical clips used in the area of the device firing? were there any difficulties with the device during the initial procedure? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.What was the pre and postoperative anti-coagulant and pain management protocol? was there calcification of tissue that impeded clamping or cutting? were there any pre-exiting patient conditions? what is the current status of the patient? please provide a timeline of events.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON FLEX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50259138
Report Number3005075853-2026-06697
Device Sequence Number15983982
Product Code GDW
UDI-Device Identifier10705036014584
UDI-Public10705036014584
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPVE35A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2026
Supplement Date Received by Manufacturer10/01/2026
Initial Report FDA Received Date08/14/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASECR35
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale